Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taking fiber for IBS. Get nauseous without metoclopramide. Had bariatric surgery. What causes nausea?

User rating for this question
Answered by

Practicing since : 2006
Answered : 1983 Questions
I have been diagnosed with Irritable Bowel Syndrome and that is going pretty well right now with the use of fiber and anti-diarrheal meds. But I get nausea every night if I don't take metoclopramide with lunch and dinner. The nausea is rarely productive but feels terrible. You should know I had bariatic surgery in 2006 but this has only come on in the last year or two. I just had an endoscopy that showed nothing amiss. Having allergy tests has been recommended. I am also a type 1 diabetic but gastroparesis has been ruled out.Also experiencing depression and anxiety. Any thoughts?
Posted Sat, 7 Dec 2013 in IBS(Irritable Bowel Syndrome)
Answered by Dr. Klerida Shehu 5 hours later
Brief Answer: Please follow the suggestion below, Detailed Answer: Hi, I read carefully your query and would like to say that there are too many causes of nausea. In your case these are more probable: 1. Bariatric surgery, usually the nausea begins after some years (a long term side effect). 2. Irritable bowel disease. 3. Depression and anxiety. 4. Gallbladder disease (stone ect). 5. Hypoglycemia and hiperglicemia. 6. Food allergies If I was your doctor I would suggest consulting the Gastroenterologist, allergologist, psychologist and surgeon to rule out all the possible causes. Hope I answered your question. Dr. Klerida
Above answer was peer-reviewed by
Follow-up: Taking fiber for IBS. Get nauseous without metoclopramide. Had bariatric surgery. What causes nausea? 19 hours later
Is it worth doing the food allergy testing now since it is low on your list of causes? Are there any other tests you would recommend at this time? As to the bariatric surgery as a cause, this is not constant nausea or right after eating nausea (like the dumping syndrome) but nausea that comes to a head at the end of the day even though I might have felt fine until late evening. I hadn't heard of nausea and the surgery linked this way. Thank you.
Answered by Dr. Klerida Shehu 17 hours later
Brief Answer: please follow the below answer... Detailed Answer: Hi, Thank you for writing back. If this is your case, then, I suggest to run the following tests: - allergies tests (including food and other tests allergies). Do not worry; although I mentioned it as last for information purposes only; however, it is not of less interest. - measure your blood sugar levels at the time you are having nausea and to adjust insulin pump - measure blood pressure at the time you are having nausea - watch the time you are having nausea (i.e. if it comes after taking any of your medications or having any particular food or doing a particular activity) At the end, keep always in touch with your caring doctor! Wish you health! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor